Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 138, NWS Charleston, SC

July 10, 2012Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2012, 2:48 PM EDT for Dorchester County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2012, 2:48 PM EDT (18:48 UTC)
Expired
Jul 10, 2012, 3:45 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:55 PM EDTTSTM WND DMG1 Se Indian Field, SCSC HIGHWAY PATROL REPORTS A TREE DOWN AT THE INTERSECTION OF US-15 AND INDIAN FIELD CIRCLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1486 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS52 KCHS 101848
SVRCHS
SCC035-101945-
/O.NEW.KCHS.SV.W.0138.120710T1848Z-120710T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT TUE JUL 10 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 345 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
  INDIAN FIELD TO SAINT GEORGE...MOVING EAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SAINT GEORGE...INDIAN FIELD...HARLEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
      3327 8039 3326 8037 3319 8038 3313 8065
      3327 8064 3333 8052 3334 8050
TIME...MOT...LOC 1848Z 252DEG 12KT 3332 8058 3314 8059

$$
3 follow-up statements
082 
WWUS52 KCHS 101904
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT TUE JUL 10 2012

SCC035-101945-
/O.CON.KCHS.SV.W.0138.000000T0000Z-120710T1945Z/
DORCHESTER SC-
304 PM EDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL DORCHESTER COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM DUNCAN CHAPEL 
TO SAINT GEORGE...MOVING EAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...HARLEYVILLE...INDIAN FIELD AND SAINT GEORGE...INTERSTATE
26 BETWEEN THE INTERSTATE 95 INTERCHANGE AND HARLEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
      3327 8039 3326 8037 3319 8038 3314 8063
      3328 8062 3334 8050
TIME...MOT...LOC 1904Z 252DEG 12KT 3333 8053 3315 8056

$$
424 
WWUS52 KCHS 101926
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT TUE JUL 10 2012

SCC035-101945-
/O.CON.KCHS.SV.W.0138.000000T0000Z-120710T1945Z/
DORCHESTER SC-
326 PM EDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL DORCHESTER COUNTY...

AT 327 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ROSINVILLE TO BYRD...MOVING EAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARLEYVILLE AND INDIAN FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
      3327 8039 3326 8037 3319 8038 3316 8056
      3331 8056 3334 8050
TIME...MOT...LOC 1927Z 252DEG 12KT 3326 8048 3318 8047

$$
434 
WWUS52 KCHS 101941
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT TUE JUL 10 2012

SCC035-101952-
/O.EXP.KCHS.SV.W.0138.000000T0000Z-120710T1945Z/
DORCHESTER SC-
341 PM EDT TUE JUL 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DORCHESTER
COUNTY WILL EXPIRE AT 345 PM EDT...

AT 342 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

LAT...LON 3333 8049 3330 8049 3328 8047 3326 8043
      3327 8039 3326 8037 3319 8038 3316 8056
      3331 8056 3334 8050
TIME...MOT...LOC 1942Z 252DEG 12KT 3328 8042 3320 8041

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:51 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 10, 1:51 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT TUE JUL 10 2012

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN INLAND BEFORE LIFTING BACK NORTH
AS A WARM FRIDAY AS ATLANTIC HIGH PRESSURE EXPANDS ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY TUESDAY AFTERNOON...THUNDERSTORMS WERE READILY FIRING ALONG
THE SC SEA BREEZE AND NEAR INLAND MESOSCALE BOUNDARIES. EXPECT
UPSCALE GROWTH IN THUNDERSTORM COVERAGE/INTENSITY AS COMPLEX
OUTFLOW BOUNDARIES...SEA BREEZE CONVERGENCE AND SOME POTENTIAL FOR
MID LEVEL COLD POOLING WILL SUPPORT PROPAGATION OF MULTICELL
THUNDERSTORMS WITH PULSE SEVERE CHARACTERISTICS DEEPER INTO THE
FORECAST AREA. SINCE THE REMNANTS OF THE MID LEVEL CAP REMAIN IN
EVIDENCE ACROSS S/W COUNTIES...THUNDERSTORMS COULD HOLD OFF IN
THIS AREA UNTIL MID TO LATE AFTERNOON.

PRE-THUNDERSTORM SBCAPES AT LEAST 3500-4000 J/KG...0-3 KM CAPES
AROUND 150 J/KG AND DOWNDRAFT CAPES 1000-1500 J/KG...ACCOMPANIED BY
PWATS APPROACHING 2 INCHES....WILL PRIMARILY SUPPORT OCCASIONAL
DAMAGING WET MICROBURSTS. SINCE THE ENVIRONMENT HAS NOT BEEN
OVERTURNED BY ANY DEEP MOIST CONVECTION SINCE LATE LAST
WEEK...SOME MORE CONCENTRATED/PERSISTENT DAMAGING WIND EPISODES
WILL BE POSSIBLE. GIVEN -10C TO -30C CAPES EXCEEDING 1000 J/KG
ISOLATED LARGE HAIL CANNOT BE RULED OUT..BUT FREEZING LEVELS ABOVE
15 KFT AGL SUGGEST THAT THE POTENTIAL FOR HAIL WILL REMAIN
LIMITED.

RAISED POPS TO LIKELY ACROSS NORTHERN/INLAND COUNTIES THIS
AFTERNOON/EVENING...BUT GREATER COVERAGE OF HIGHER POPS COULD
EVENTUALLY BE REQUIRED IF PERSISTENT MULTICELL THUNDERSTORM
CLUSTERS DEVELOP.

IN ADVANCE OF CONVECTION...TEMPERATURES WILL TOP OUT IN THE LOWER
TO MID 90S AT MANY INLAND LOCATIONS...PERHAPS IN THE UPPER 90S AT
ISOLATED INLAND GA LOCALES...A COUPLE OF DEGREES LOWER THAN RECENT
DAYS. THUNDERSTORMS WILL PRODUCE RAPID/LOCALIZED TEMPERATURE
CHANGES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THIS EVENING...CONVECTION MAY BECOME FAIRLY WIDESPREAD N OF I-16 AND
W OF U.S. 17 GIVEN RECENT MODEL TRENDS. DEPENDENT ON WHETHER TSTMS
CAN CONGEAL LATER TODAY AND IF IT CAN DIG S ON BOUNDARIES INTO UNTAPPED
ATMOSPHERE PROFILES S OF I-16 REMAIN UNCERTAINTIES. LATER SHIFTS
MAY NEED TO RAISE SOME INLAND POPS TO LIKELY THIS EVENING WITH SOME
STRONGER STORMS AND LOCALLY HEAVY DOWNPOURS A POSSIBILITY. LOW
TEMPS IN THE 70S ONCE AGAIN...SLIGHTLY LOWER THAN PREVIOUS MORNINGS
FOR MANY AREAS GIVEN THE BETTER CHANCES OF DIURNAL CONVECTION.
COVERAGE SHOULD DIMINISH AFTER MIDNIGHT BUT WOULD NOT BE SURPRISED
TO SEE SOME RENEWED NEAR COASTAL CONVECTION AFTER 2 AM.

A RELATIVELY ACTIVE PATTERN SHOULD CONTINUE MUCH OF THIS WEEK DUE
TO A BROAD UPPER TROUGH PARKED TO OUR WEST WITH A SURFACE FRONT
DRAPED ACROSS CENTRAL NC/SC. PREVAILING SOUTHEAST SURFACE WINDS
WILL ALLOW THE SEABREEZE TO MOVE INLAND FAIRLY EARLY IN THE
AFTERNOON. WE EXPECT THE GREATEST SHOWER AND THUNDERSTORM COVERAGE
TO BE ACROSS FAR INLAND AREAS CLOSER TO THE SURFACE TROUGH/FRONT
WITH VERY LITTLE COVERAGE ALONG THE IMMEDIATE COAST WHERE THE
MARINE LAYER MOVES INLAND DURING PEAK HEATING. ACTIVITY SHOULD
CONTINUE INTO THE EARLY EVENING BEFORE THE BRUNT OF IT
DISSIPATES...LEAVING ONLY ISOLATED SHOWERS/STORMS OVERNIGHT.
DECREASING THICKNESSES AND STRENGTHENING ONSHORE LOW-LEVEL FLOW
WILL BRING TEMPS BACK CLOSER TO CLIMATOLOGICAL NORMS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL STRENGTHEN ACROSS THE WESTERN ATLANTIC LATE IN
THE PERIOD...RETURNING US TO A MORE NORMAL MID-JULY PATTERN.
ISOLATED CONVECTION WILL PRIMARILY DEVELOP ALONG THE SEABREEZE AS IT
PUSHES INLAND EACH AFTERNOON. HIGH TEMPS WILL BE IN THE LOWER TO
MIDDLE 90S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CONFIDENCE IS MODERATE TO HIGH FOR DIRECT THUNDERSTORM IMPACTS AT
KCHS THIS AFTERNOON. THUNDERSTORMS COULD ALSO IMPACT KSAV LATE
THIS AFTERNOON OR THIS EVENING...BUT CONFIDENCE IN THIS SCENARIO
REMAINS INSUFFICIENT FOR ANY TEMPO GROUPS WITHIN THE 18Z TAFS.
WILL AMEND AS NEEDED.

OUTSIDE THUNDERSTORMS...VFR THROUGH THE 18Z TAF PERIOD. IF/WHERE
THUNDERSTORMS OCCUR...THE PROBABILITY FOR BRIEF MVFR OR LOWER
CONDITIONS AROUND DAYBREAK WEDNESDAY WILL INCREASE SOMEWHAT.

EXTENDED AVIATION OUTLOOK...LOW CHANCE OF MVFR/IFR CONDITIONS IN
MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS EACH DAY THROUGH
THE WEEK.

&&

.MARINE...
OFFSHORE FLOW WILL GIVE WAY TO THE SEA BREEZE CIRCULATION ONCE
AGAIN TODAY. THE DAILY SURGE TRENDS WILL CONTINUE THROUGH TONIGHT
WITH MODEL PROGS NOT QUITE AS STRONG FOR TONIGHT AS SOME PREVIOUS
OUTPUT. ALSO...THUNDERSTORMS COULD GREATLY ALTER THE PRESSURE
PATTERN/LOCAL WINDS THIS AFTERNOON AND TONIGHT. SSW FLOW 10-20 KT
AND SEAS 2 TO 4 FT WILL CONTINUE TO BE AVERAGE CONDITIONS.
NOCTURNAL SURGING MAY PUSH WATERS CLOSER TO 20 KT THIS EVENING BUT
SMALL CRAFT ADVISORY CONDITIONS UNLIKELY. MARINERS IN THE
INTRACOASTAL WATERS SHOULD KEEP AN EYE OUT FOR TSTM WIND SHIFT
BOUNDARIES THIS AFTERNOON AND EVENING.

ATLANTIC HIGH PRESSURE WILL MAINTAIN CONTROL OVER THE MARINE AREA
WEDNESDAY INTO THE WEEKEND. SOUTHEAST WINDS WILL PREVAIL BUT
CONDITIONS SHOULD STAY WELL BELOW ADVISORY THRESHOLDS.

&&

.EQUIPMENT...
THE KCLX WSR-88D REMAINS OUT OF SERVICE. UNTIL REPAIRS ARE
COMPLETE...WE WILL BE LIMITED TO OCCASIONAL SCANS IN VCP 11 OR
VCP 21.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...SPR
MARINE...JRL/SPR
EQUIPMENT...SPR
Hazardous weather outlook, Jul 10, 10:39 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1039 AM EDT TUE JUL 10 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-111445-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1039 AM EDT TUE JUL 10 2012

...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO TO DEVELOP EARLY THIS AFTERNOON ACROSS SOUTHEAST SOUTH
CAROLINA. THEN...THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND
SOUTHWEST DURING THE AFTERNOON THROUGH THIS EVENING. A FEW
THUNDERSTORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE
DAMAGING WIND GUSTS EXCEEDING 60 MPH...ALTHOUGH ISOLATED HAIL
TO 1 INCH IN DIAMETER WILL ALSO BE POSSIBLE.

THE RISK FOR SEVERE WEATHER WILL BE PRIMARILY LOCATED ALONG AND
NORTH INTERSTATE 16...ESPECIALLY BETWEEN 1 PM AND 10 PM.

CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS
FOR UPDATED INFORMATION TODAY. IF YOU PLAN TO BE OUTSIDE THIS
AFTERNOON AND EVENING...PREPARE TO MOVE QUICKLY TO SAFE SHELTER IF
THREATENING WEATHER APPROACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 10, 1:38 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT TUE JUL 10 2012

SCZ044-045-101815-
DORCHESTER-INLAND BERKELEY-
138 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 215 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 133 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR TEXAS...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...HARLEYVILLE...INDIAN FIELD...JEDBURG...REEVESVILLE...
RIDGEVILLE...SAINT GEORGE AND SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3301 8013 3302 8014 3301 8017 3305 8044
      3307 8046 3307 8063 3325 8065 3331 8049
      3328 8047 3326 8043 3327 8037 3328 8035
      3327 8030 3330 8026 3339 8025 3341 8021
TIME...MOT...LOC 1737Z 270DEG 3KT 3313 8053
Special weather statement, Jul 10, 2:09 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT TUE JUL 10 2012

SCZ045-050-101915-
CHARLESTON-INLAND BERKELEY-
209 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND GEORGETOWN COUNTIES THROUGH 315 PM EDT...

AT 204 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HAMPTON PLANTATION
STATE PARK TO AWENDAW...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE
PARK...LIGHTHOUSE ISLAND...MCCLELLANVILLE AND SANTEE COASTAL
RESERVE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
      3301 7955 3298 7954 3301 7955 3300 7957
      3297 7955 3295 7956 3299 7958 3297 7961
      3307 7975 3325 7952 3324 7945 3316 7935
      3314 7926
TIME...MOT...LOC 1808Z 240DEG 2KT 3324 7938 3304 7960
Special weather statement, Jul 10, 2:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE JUL 10 2012

SCZ044-101900-
DORCHESTER-
230 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
THROUGH 300 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR DUNCAN CHAPEL...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
INDIAN FIELD AND REEVESVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3333 8049 3330 8049 3328 8047 3328 8045
      3326 8043 3327 8039 3317 8064 3322 8071
      3324 8070 3334 8051
TIME...MOT...LOC 1830Z 233DEG 7KT 3327 8059
Special weather statement, Jul 10, 2:38 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT TUE JUL 10 2012

SCZ045-101915-
INLAND BERKELEY-
238 PM EDT TUE JUL 10 2012

...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...

AT 235 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES WEST OF
EASTERN LAKE MARION TO 14 MILES SOUTH OF EASTERN LAKE MARION...MOVING
NORTHEAST AT 15 MPH.

MARINERS ON EASTERN LAKE MARION SHOULD PREPARE NOW FOR CLOUD TO
WATER LIGHTNING AND GUSTY WINDS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT EASTERN LAKE MARION.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN
WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION
DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY
BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF
BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3345 8016 3343 8015 3338 8016 3339 8022
      3340 8023 3344 8023 3345 8022 3346 8020
TIME...MOT...LOC 1837Z 244DEG 6KT 3336 8041 3323 8025

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:57 PM EDTSpecial Weather StatementCHSClarendon33 min
Jul 9, 9:47 PM EDTSpecial Weather StatementCHSBerkeley28 min
Jul 9, 9:55 PM EDTSpecial Weather StatementCHSBerkeley35 min
Jul 9, 10:18 PM EDTSpecial Weather StatementCHSBerkeley27 min
Jul 9, 10:28 PM EDTSpecial Weather StatementCHSClarendon47 min
Jul 9, 11:04 PM EDTSpecial Weather StatementCHSClarendon26 min
Jul 9, 11:23 PM EDTSpecial Weather StatementCHSBerkeley67 min
Jul 10, 1:38 PM EDTSpecial Weather StatementCHSDorchester37 min
Jul 10, 2:09 PM EDTSpecial Weather StatementCHSGeorgetown66 min
Jul 10, 2:30 PM EDTSpecial Weather StatementCHSDorchester30 min
Jul 10, 2:38 PM EDTSpecial Weather StatementCHSClarendon37 min
Jul 10, 2:50 PM EDTSpecial Weather StatementCHSBerkeley25 min
Jul 10, 2:57 PM EDTSevere Thunderstorm WarningCHSBerkeley63 min
Jul 10, 3:02 PM EDTSpecial Weather StatementCHSColleton28 min
Jul 10, 3:17 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester58 min
Jul 10, 3:23 PM EDTSpecial Weather StatementCHSBerkeley37 min
Jul 10, 3:44 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Jul 10, 3:50 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester55 min
Jul 10, 3:58 PM EDTSpecial Weather StatementCHSBerkeley47 min
Jul 10, 4:50 PM EDTSpecial Weather StatementCHSColleton25 min
Jul 10, 5:19 PM EDTSpecial Weather StatementCHSColleton26 min
Jul 10, 5:24 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton66 min
Jul 10, 6:01 PM EDTSpecial Weather StatementCHSBeaufort29 min
Jul 10, 6:28 PM EDTAreal Flood AdvisoryCHSColleton92 min
Jul 10, 6:38 PM EDTSpecial Weather StatementCHSAllendale37 min
Jul 10, 6:40 PM EDTSpecial Weather StatementCHSColleton35 min
Jul 10, 7:42 PM EDTSpecial Weather StatementCHSAllendale33 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.